Alert archive / Missouri / Winter Storm Watches in 2008
Winter Storm Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Feb 19, 2008, 3:48 PM CST for 21 counties in Missouri; 14 counties in Illinois. It took effect at Feb 21, 2008, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 3:48 PM CST (21:48 UTC)
- In effect from
- Feb 21, 2008, 12:00 AM CST
- Expired
- Feb 20, 2008, 9:58 PM CST
- In force
- Issued by
- NWS St. Louis, MO
All 35 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Feb 19, 2:46 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 19, 2:46 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CST TUE FEB 19 2008
.DISCUSSION...
NEXT IN A SERIES OF ARCTIC COLD FRONTS WAS MOVING ACROSS THE UPPER
MIDWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. THE FRONT WILL BLAST
ACROSS THE REGION TONIGHT. BY SUNRISE WEDNESDAY, THE FRONT WILL
EXTEND FROM NORTHERN KY ACROSS THE MO BOOTHEEL INTO NORTHERN OK.
LARGE ARCTIC HIGH WILL BUILD INTO THE REGION DURING THE DAY.
SIGNIFICANT SURFACE PRESSURE RISES WILL ROLL DOWN ACROSS THE AREA IN
THE ARCTIC AIR, AND AS A RESULT EXPECT GUSTY WINDS AND SNOW SHOWERS
LATE TUESDAY NIGHT INTO WENESDAY MORNING.
HIGH PRESSURE WILL SLIDE OFF TO THE EAST ON THURSDAY. LOW PRESSURE WILL
DEVELOP/INTENSIFY OVER THE SOUTHERN PLAINS EARLY THURSDAY IN
RESPONSE TO AN APPROACHING UPPER LEVEL SHORT WAVE. SIGNIFICANT
MOISTURE RETURN IS FORECAST TO OVERRUN THIS HIGH ON THURSDAY AND
CONTINUE INTO FRIDAY.
THE HEAVIEST PRECIPITATION IS EXPECTED ACROSS THE EASTERN OZARKS
WHERE A WINTER STORM WATCH WILL BE ISSUED. THE NAM BUFKIT SOUNDING
FORECAST AT FAM BEGINS PRECIPITATION AS SNOW AROUND SUNRISE THURSDAY
AND THEN CHANGE TO SLEET BY LATE AFTERNOON AND THEN CHANGE TO
FREEZING RAIN THURSDAY EVENING.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS TO PREVAIL MUCH OF THE TIME
AREAWIDE THRU THE VALID TAF PERIOD. MAIN ITEM OF INTEREST IS
STRONG CDFNT MOVING THRU LATE TONIGHT...AND WILL FORCE A SHARP
WIND SHIFT WITH GUSTY WINDS WHEN IT PASSES THRU. THERE STILL
REMAINS A SMALL CHANCE FOR SHSN JUST AHEAD OF THE FRONT...WITH
THE BEST CHANCES REMAINING E OF THE MS RIVER. A BRIEF STINT OF
MVFR CIGS MAY ACCOMPANY THE SHSN.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
AFTERNOON FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-
WASHINGTON.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST.
LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN.
WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST WEDNESDAY FOR KNOX-
LEWIS-MARION-SHELBY.
IL...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-
GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE
IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST WEDNESDAY FOR ADAMS
IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 19, 3:08 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 308 PM CST TUE FEB 19 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 308 PM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE AREA LATE TONIGHT BEHIND A STRONG COLD FRONT. GUSTY NORTHWEST WINDS UP TO 25 TO 30 MPH WILL COMBINE WITH THE COLD AIR TO PRODUCE WIND CHILL VALUES AROUND 15 BELOW ZERO ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A CHANCE FOR SNOW SHOWERS TONIGHT AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH...MAINLY EAST OF THE MISSISSIPPI RIVER...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GUSTY NORTHWEST WINDS WILL PERSIST AND COMBINE WITH THE COLD AIR TO PRODUCE WIND CHILL VALUES AROUND 15 BELOW ZERO ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WEDNESDAY MORNING. ANOTHER SIGNIFICANT WINTER STORM WILL MOVE INTO THE REGION LATE WEDNESDAY NIGHT AND PERSIST INTO FRIDAY. THERE IS STILL A LOT OF UNCERTAINTY AS TO THE TIMING AND TRACK OF THE STORM. AT THIS TIME...THE TYPE OF PRECIPITATION AS WELL AS AMOUNTS EXPECTED CAN NOT BE PRECISELY DETERMINED. THE LATEST INDICATIONS POINT TO ACCUMULATING SNOW FROM CENTRAL MISSOURI INTO SOUTH CENTRAL ILLINOIS AND A MIX OF FREEZING RAIN...SLEET AND SNOW OVER SOUTHEAST MISSOURI AS WELL AS FAR SOUTHWEST ILLINOIS. A WINTER STORM WATCH HAS BEEN ISSUED FROM MIDNIGHT WEDNESDAY THROUGH FRIDAY FOR A PORTION OF SOUTHEAST MISSOURI. A WINTER STORM WATCH WILL BE IN EFFECT FROM CENTRAL ACROSS EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS FOR THURSDAY THROUGH FRIDAY. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:48 PM CST | Wind Chill Advisory | LSX | Knox, Lewis, Marion, Shelby | 19 hr |
Nearby
Winter Storm Watches in Missouri, 2008Winter Storm Watches in Illinois, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.